Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 93, NWS Green Bay, WI

July 28, 2005Marinette County, Oconto County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Jul 28, 2005, 5:34 PM CDT for Marinette County, Oconto County, Wisconsin. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 28, 2005, 5:34 PM CDT (22:34 UTC)
Expired
Jul 28, 2005, 6:15 PM CDT
In force
41 min
Issued by
NWS Green Bay, WI
Area
Counties, with a storm outline in the text

Counties Marinette County, WI, Oconto County, WI

The radar

The Green Bay radar (KGRB), 96 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.6 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2005-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2005-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1322 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGRB 282234
SVRGRB
WIC075-083-282315-
/O.NEW.KGRB.SV.W.0093.050728T2234Z-050728T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
534 PM CDT THU JUL 28 2005

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MARINETTE COUNTY IN NORTHEAST WISCONSIN
  NORTHERN OCONTO COUNTY IN NORTHEAST WISCONSIN

* UNTIL 615 PM CDT

* AT 531 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
  THUNDERSTORMS CAPABLE OF PRODUCING HAIL...AND WINDS TO 60 MPH. 
  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 20 MILES WEST
  OF WAUSAUKEE TO 19 MILES WEST OF CRIVITZ...OR ALONG A LINE
  EXTENDING FROM 29 MILES EAST OF CRANDON TO 31 MILES SOUTHEAST OF
  CRANDON...AND MOVING SOUTHEAST AT 40 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  WAUSAUKEE AND CRIVITZ BY 600 PM...
  POUND BY 605 PM...

THIS STORM PRODUCED WIND DAMAGE ACROSS WABENO AT 530 PM. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 4559 8838 4525 8845 4502 8797 4534 8784

$$

KURIMSKI
3 follow-up statements
000 
WWUS53 KGRB 282249
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
548 PM CDT THU JUL 28 2005

WIC075-083-282315-
/O.CON.KGRB.SV.W.0093.000000T0000Z-050728T2315Z/
OCONTO WI-MARINETTE WI-
548 PM CDT THU JUL 28 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 615 PM CDT FOR 
MARINETTE AND NORTHERN OCONTO COUNTIES...

AT 544 PM...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING  HAIL...AND WINDS TO 60 MPH. 
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM CALDRON FALLS 
RESERVOIR TO 6 MILES WEST OF HIGH FALLS RESERVOIR...MOVING EAST AT 
35 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  WAUSAUKEE AND MIDDLE INLET BY 605 PM...
  CRIVITZ BY 610 PM...

SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 4550 8834 4525 8845 4511 8795 4534 8784

$$

KURIMSKI
000 
WWUS53 KGRB 282302
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
601 PM CDT THU JUL 28 2005

WIC083-282311-
/O.CAN.KGRB.SV.W.0093.000000T0000Z-050728T2315Z/
OCONTO WI-
601 PM CDT THU JUL 28 2005

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN OCONTO COUNTY IS 
CANCELLED...

THE STORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND 
INTO MARINETTE COUNTY.

LAT...LON 4551 8830 4521 8830 4510 8786 4533 8769

$$

WIC075-282315-
/O.CON.KGRB.SV.W.0093.000000T0000Z-050728T2315Z/
MARINETTE WI-
601 PM CDT THU JUL 28 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 615 PM CDT FOR
MARINETTE COUNTY...

AT 557 PM...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING  HAIL...AND WINDS TO 60 MPH. 
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM MIDDLE INLET TO
HIGH FALLS RESERVOIR...OR ALONG A LINE EXTENDING FROM 27 MILES
NORTHWEST OF MARINETTE TO 29 MILES WEST OF MARINETTE...MOVING EAST AT
35 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  CRIVITZ BY 610 PM...
  LOOMIS BY 615 PM...

SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 4551 8830 4521 8830 4510 8786 4533 8769

$$

KURIMSKI
000 
WWUS53 KGRB 282312
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
612 PM CDT THU JUL 28 2005

WIC075-282322-
/O.EXP.KGRB.SV.W.0093.000000T0000Z-050728T2315Z/
MARINETTE WI-
612 PM CDT THU JUL 28 2005

...THE SEVERE THUNDERSTORM WARNING FOR MARINETTE COUNTY EXPIRES AT
615 PM CDT...

THE SEVERE THUNDERSTORMS THAT PROMPTED THE WARNING HAVE WEAKENED. 
GUSTY WINDS...SMALL HAIL AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.

LAT...LON 4551 8830 4521 8830 4510 8786 4533 8769

$$

KURIMSKI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 3:15 PM CDT, 2 hours 19 minutes earlier.

Area forecast discussion, Jul 28, 3:15 PM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
315 PM CDT THU JUL 28 2005

.SHORT TERM...SCATTERED CONVECTION KEEPING US BUSY RIGHT BEFORE ZONE
ISSUANCE TIME. COLD TEMPERATURES ALOFT AND DECENT DEWPOINT DEPRESSIONS
SUGGEST THAT HAIL AND GUSTY WINDS POSSIBLE WITH THESE STORMS THAT ARE
AHEAD OF COLD FRONT. THE FRONT WILL SLOWLY MOVE ACROSS THE AREA THIS
EVENING WITH SCATTERED SHOWERS AND THUNDERSTORMS. MORE COOL AND DRY AIR
ARRIVES FRIDAY.

.LONG TERM...FRIDAY NIGHT THRU NEXT THURSDAY. FORECAST FOCUS ON
PRECIPITATION CHANCES AND TEMPERATURES THRU THE PERIOD.

HIGH PRESSURE WILL KEEP FRIDAY NIGHT DRY AS A LOW PRESSURE SYSTEM
DEVELOPS IN THE NORTHERN PLAINS. THE HIGH WILL BE STRONG ENOUGH TO HOLD
OFF PRECIPITATION SATURDAY AS THE SYSTEM SLOWLY MOVES INTO MINNESOTA.
850 MB TEMPERATURES ON SATURDAY GET INTO THE MID TEENS BUT WITH A BIT OF
AN INVERSION WE WILL PROBABLY NOT MIX FULLY INTO THIS AIR. THEREFORE
WILL REMOVE PRECIPITATION AND LOWER HIGH TEMPERATURES FOR SATURDAY.

SATURDAY NIGHT AND SUNDAY A WEAK FRONT ASSOCIATED WITH THE LOW WILL
ENTER THE REGION. ALTHOUGH THE FORCING IS NOT PARTICULARLY STRONG THERE
IS ENOUGH MOISTURE WITH 700 MB OMEGA AND A 500 MB VORT TO WARRANT A
SLIGHT CHANCE OVER THE AREA THESE TWO PERIODS. CONFIDENCE IS FURTHER
BOOSTED BY THE NAM AND GFS MODELS BOTH AGREEING ON PRECIPITATION WITH
THIS WEAK FRONTAL BOUNDARY. THE WEAK FRONT STAYS OVER THE AREA SUNDAY
NIGHT AND MONDAY AND FIZZLES INSTEAD OF MAKING A DEFINATIVE EXIT FROM
THE REGION SO WILL GO WITH A GENERAL SLIGHT CHANCE THESE PERIODS INSTEAD
OF PUTTING TIMING ON THE PRECIPITATION.

A WEAK RIDGE OF HIGH PRESSURE WILL KEEP TUESDAY AND WEDNESDAY DRY AS
WARM SOUTHWEST FLOW BRINGS WARM TEMPERATURES TO THE REGION. MEX NUMBERS
SEEM A BIT LOW THIS RUN AS 850 MB TEMPERATURES SOAR TO AROUND +20
CELSIUS ON THE GFS AND ECMWF MODELS. THEREFORE WILL RAISE TEMPS A FEW
DEGREES ABOVE THE CURRENT FORECAST AND GUIDANCE FOR THESE DAYS. ANOTHER
SLOW MOVING FRONT WILL BRING THE CHANCE FOR PRECIP ON THURSDAY BUT WILL
KEEP POPS LOW AS THE CANADIAN DEPICTS A FAIRLY DRY FROPA.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

RDM
WEATHER.GOV/GREENBAY
Hazardous weather outlook, Jul 28, 5:00 AM CDT, 12 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
500 AM CDT THU JUL 28 2005

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-291100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
500 AM CDT THU JUL 28 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE ACROSS THE FORECAST AREA TODAY AND THIS
EVENING...BUT NO SEVERE WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS ACROSS NORTHERN WISCONSIN ON
SATURDAY...AND ACROSS THE ENTIRE FORECAST AREA SUNDAY NIGHT INTO
MONDAY. NO SEVERE WEATHER IS ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION SHOULD NOT BE NEEDED TODAY OR TONIGHT.

LMZ521-522-541>543-564-291100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING
WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE-
500 AM CDT THU JUL 28 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN
GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING...BUT NO
SEVERE WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS NORTH OF STURGEON BAY ON SATURDAY.
MORE STORMS ARE POSSIBLE ON MONDAY. NO SEVERE WEATHER IS ANTICIPATED AT
THIS TIME.

KIECKBUSCH/KALLAS
WEATHER.GOV/GREENBAY

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 2:09 PM CDTSpecial Marine WarningGRB51 min
Jul 28, 2:20 PM CDTSevere Thunderstorm WarningGRBDoor25 min
Jul 28, 6:13 PM CDTSpecial Marine WarningGRB92 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.